MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN
Model Number G57443
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #p200023.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - (b)(6) 2023 - the stent was deployed properly.Everything went well.When they were removing the delivery catheter, the inside piece of the catheter got stuck on the wire right inside of the sheath hub.They were pulling on the catheter and it would not detach from the wire.They flushed the side port and the back port again but that did not help.They had to use excessive force to get the catheter to detach from the wire.The procedure was completed fine with the device in question.The rep believes that the problem was caused by an inner portion of the catheter detaching from the outer portion.Per pr (b)(4) a 8fr terumo sheath was used.As per ifu0091, the recommended access sheath is 7fr.6.3.1.1 did any unintended section of the device remain inside the patient¿s body? -no ¿ if yes, please describe.6.3.1.2 was the patient hospitalized or was there prolonged hospitalization due to this occurrence? -no 6.3.1.3 did the patient require any additional procedures due to this occurrence? -no ¿ if yes, please describe.6.3.1.4 did the product cause or contribute to the need for additional procedures? -no ¿ if yes, please specify additional procedures and provide details.6.3.1.5 has the complainant reported any adverse effects on the patient due to this occurrence? -no 6.3.1.6 has the complainant reported that the product caused or contributed to the adverse effects? -no ¿ please specify adverse effects and provide details.Prefix zvt7 3.91 are images of the device or procedure available? n/a, yes, no -of the device 3.92 did the patient have pre-existing conditions? n/a, yes, no -yes ¿ if yes, please specify: -dvt, 2 weks post-partum 3.93 please describe the native state of the vessel (i.E.Was the anatomy tortuous? -just an acute clot was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other -no ¿ if other, please specify: -just an acute clot 3.94 was a stent previously placed during previous procedures? n/a, yes, no -no 3.95 was the device used percutaneously? n/a, yes, no -yes 3.96 where on the patient was the percutaneous access site? -popliteal, left leg 3.97 was the access site jugular or femoral? n/a, jugular, femoral other -other ¿ if other, please specify: -popliteal, patient was prone 3.98 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? -may thurner ¿ if other, please specify -n/a 3.99 was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral -ipsilateral 3.100 was pre-dilation performed ahead of placement of the stent? n/a, yes, no -no 3.101 what was the target location for the stent? -common iliac vein 3.102 details of access sheath used (name, fr size, length)? -8 fr short terumo sheath 3.103 was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no -yes 3.104 details of the wire guide used (name, diameter, hyrdophyllic)? -boston scientific amplatz super stiff wire.035, not hydrophllic 3.105 was resistance encountered when advancing the wire guide to the target location? n/a, yes, no -no 3.106 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no -no 3.107 if resistance was met, how did the physician address this? -n/a 3.108 did the tip of the delivery system cross the target location? n/a, yes, no -yes 3.109 did the user pull the handle towards the hub during deployment, per ifu? n/a, yes, no -yes 3.110 did the user push the hub during deployment? n/a, yes, no -no 3.111 did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no -yes 3.112 was the stent deployed smoothly / without resistance? n/a, yes, no -yes 3.113 was the stent fully deployed in the patient? n/a, yes, no -yes 3.114 was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no -yes 3.115 was post dilation performed after the placement of the stent? n/a, yes, no -yes 3.116 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no -no 3.117 what intervention (if any) was required? -none 3.118 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -n/a 3.119 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no -no ¿ please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) #p200023 user/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Device evaluation the zvt7-35-120-12-140 device of lot number c1924716 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 11th may 2023.On evaluation of the device the following was noted: visual inspection: red safety tab not returned.Device returned deployed.Stent not returned.Kink observed 17.3 cms from the white tip on inner catheter.Kink observed just below white connector cap on outer sheath.Functional inspection: device flushes with no issue.0.035 inch wire guide cannot pass kink on inner catheter.Manufacturing records review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and label it should be noted that the instructions for use (ifu0091) states the following: ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath¿.There is evidence to suggest that the customer did not follow the instructions for use or label.Image review an image was not returned for evaluation.Root cause analysis definitive root cause was established.The user has not complied with the requirements of the ifu and/label.From the information provided it was revealed that an 8fr terumo sheath was used with the device.As previously noted, the ifu states ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath¿.Confirmation of complaint complaint is confirmed based on customer testimony and/or rep testimony.Summary of investigation according to the initial reporter, during the procedure of placing 01 zvt7-35-120-12-140 stent in the common iliac vein, the stent deployed without issue however excessive force was required to remove the catheter from the wire guide.This complaint captures the use of an incorrect access sheath during the stent placement procedure.The patient did not experience any adverse effects due to this occurrence.Investigation findings conclude a definitive root cause of the user not reading or following the instructions for use.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 13-jul-2023.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key16885456
Report Number3001845648-2023-00333
Device Sequence Number14987992
Product Code QAN
UDI-Device Identifier10827002574431
UDI-Public(01)10827002574431(17)250324(10)C1924716
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2025
Device Model NumberG57443
Device Catalogue NumberZVT7-35-120-12-140
Device Lot NumberC1924716
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/10/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 YR
Patient SexFemale